Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 18, 2018, 4:32 AM CDT for Chippewa County, Eau Claire County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2018, 4:32 AM CDT (09:32 UTC)
- Expired
- Jun 18, 2018, 5:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, WI, Eau Claire County, WI
The radar
The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted.
781 WWUS83 KMPX 180932 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN 432 AM CDT MON JUN 18 2018 WIZ027-028-181030- Chippewa-Eau Claire- 432 AM CDT MON JUN 18 2018 ...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED THROUGH 530 AM CDT... AN AREA OF MODERATE TO HEAVY RAIN WILL AFFECT THE FOLLOWING COUNTIES... Chippewa...Eau Claire... At 428 AM CDT...an area of moderate to heavy rain with a few embedded thunderstorms will persist over much of Chippewa and Eau Claire counties, slowly shifting to the east. Around an inch of additional rainfall can be expected through 530 AM, which may lead to localized flooding, including ponding of water on roads and filling of ditches and other low lying areas. Motorists should use extra caution as heavy rain can significantly reduce visibility. In addition, water covered roads can be difficult to see at night and vehicles at higher speeds are easily subject to hydroplaning. LOCATIONS IMPACTED INCLUDE... Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Stanley, Bloomer, Lake Wissota, Augusta, Cornell, Cadott, Fall Creek and Boyd. This includes the following highways... Interstate 94 in Wisconsin between mile markers 62 and 86. U.S. Highway 53 between mile markers 86 and 110. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4460 9162 4524 9147 4528 9093 4460 9093 TIME...MOT...LOC 0928Z 180DEG 0KT 4513 9114 4465 9120 $$ JPC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 18, 4:10 AM CDT, 22 minutes earlier.
Area forecast discussion, Jun 18, 4:10 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 410 AM CDT Mon Jun 18 2018 .SHORT TERM...(Today and tonight) Issued at 408 AM CDT Mon Jun 18 2018 Widespread shower and weak thunderstorm activity has continued through the overnight hours. At 05Z, there were numerous reports of 1+ inches of 24-hour precipitation; some observation sites, such as EAU, received 2+ inches. The surface cold front that provided lift for the convective activity is now positioned over South Central MN through Northeastern WI this morning, and high pressure is entering Central MN. The surface boundary is expected to continue progressing southward through the morning. Drier and cooler air in the boundary layer will begin filtering in from the north, while the mid to upper levels remain moist with ridging in place. We can expect mid to high level cloud cover with high temperatures this afternoon reaching the upper 70s with dew points in the upper 50s across the northern portion of the CWA to upper 60s across the Southern MN. Convection is expected to begin along the surface boundary this afternoon in Northern IA and move north. So, there are chances for showers and weak thunderstorms across Southern MN with the best chances being during the evening. Overnight into Tuesday, the convective activity is expected to continue with better precip chances in Central MN as shortwave will aid in convection development. Precipitable water values today through tonight will be lower than the weekend, but still high near 1.5-2 inches. Therefore, a few areas of moderate to heavy rain are possible through Tuesday morning. .LONG TERM...(Tuesday through Sunday) Issued at 408 AM CDT Mon Jun 18 2018 A rather uneventful pattern is expected to develop for the Upper Midwest starting Tuesday and lasting through the weekend. The first half of the week will see a ridge axis poking into the area from the large upper level dome over the southeastern CONUS while the second half of the week will see an upper level low from the western CONUS dive southeast and around the region. In addition, any and all surface fronts will remain to the south of the region. This will keep deep moisture and strong heating off to the south as well. Thus, this will all combine to spell only isolated to scattered showers and thunderstorms for the first half of the week, all of a light/non-severe nature. The second half of the week looks to be drier as the upper low avoids this region. Chances for precipitation increase around next weekend but nothing impressive by any means. Temperatures will also remain fairly steady throughout the week with the lack of any airmass change behind today's departing cold front. Highs will generally remain in the 70-80 degree range while lows remain between 55 and 65 degrees. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1102 PM CDT Sun Jun 17 2018 A cold front will slowly move through the region overnight with northwest winds and MVFR, possibly IFR ceilings after is passes. Expect some showers and thunderstorms to continue overnight, but they should gradually shift southward. Ceilings should gradually improve on Monday, with VFR conditions spreading from west to east Monday afternoon. KMSP... Winds should remain northerly, with a few lingering showers and thunderstorms overnight. Should see MVFR and possibly IFR conditions overnight as low clouds move in. Expect VFR conditions to return Monday afternoon as winds become more northeasterly. /OUTLOOK FOR KMSP/ Tue...VFR. Wind NE 10 kts. Wed...VFR. Wind ENE 10G15 kts. Thu...VFR. Wind ESE 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...Flash Flood Watch until 7 AM CDT this morning for WIZ024>028. MN...Flash Flood Watch until 7 AM CDT this morning for MNZ070-078. && SHORT TERM...AMK LONG TERM...JPC AVIATION...JRB
Hazardous weather outlook, Jun 18, 3:12 AM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 312 AM CDT Mon Jun 18 2018 MNZ070-078-WIZ024>028-190900- Dakota-Goodhue-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 312 AM CDT Mon Jun 18 2018 This Hazardous Weather Outlook is for portions of east central Minnesota...southeast Minnesota and west central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible through tonight. Severe weather is not expected. However, some thunderstorms this morning may produce heavy rain which could lead to flooding. A Flash Flood Watch remains in effect until 7 AM CDT. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are possible at times Tuesday through Friday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041>045-047>069-073>077-082>085-091>093-WIZ014>016-023-190900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Redwood-Brown- Nicollet-Le Sueur-Rice-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn-Polk-Barron-Rusk-St. Croix- 312 AM CDT Mon Jun 18 2018 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota...west central Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible through tonight, mainly for southern Minnesota into western Wisconsin. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are possible at times Tuesday through Friday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jun 18, 2:39 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
239 AM CDT MON JUN 18 2018
MNZ070-078-WIZ024>028-180930-
Dakota-Goodhue-Chippewa-Pierce-Dunn-Eau Claire-Pepin-
239 AM CDT MON JUN 18 2018
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED THROUGH
430 AM CDT...
A LINE OF THUNDERSTORMS WITH MODERATE TO HEAVY RAIN WILL AFFECT THE
FOLLOWING COUNTIES...
Dakota...Goodhue...Chippewa...Pierce...Dunn...Eau Claire...Pepin...
At 233 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS along a line
extending from near Cannon Falls to near Plum City to near Fall
Creek, slowly shifting to the east. Approximately 1 to 2 inches of
additional rainfall can be expected through 430 AM, which may lead
to localized flooding, including ponding of water on roads and
filling of ditches and other low lying areas.
Motorists should use extra caution as heavy rain can significantly
reduce visibility. In addition, water covered roads can be difficult
to see at night and vehicles at higher speeds are easily subject to
hydroplaning.
LOCATIONS IMPACTED INCLUDE...
Eau Claire, Red Wing, Menomonie, Cottage Grove, Hastings, Rosemount,
Chippewa Falls, Altoona, Lake Hallie, Prescott, Cannon Falls and
Stanley.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 40 and 86.
U.S. Highway 53 between mile markers 86 and 101.
U.S. Highway 61 between mile markers 82 and 104.
This includes Treasure Island Casino.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4460 9200 4441 9209 4445 9224 4445 9243
4437 9243 4436 9255 4420 9256 4420 9303
4447 9304 4448 9308 4474 9313 4478 9288
4475 9281 4479 9278 4486 9232 4485 9216
4489 9214 4506 9092 4460 9093
TIME...MOT...LOC 0733Z 180DEG 0KT 4475 9132 4447 9279
JPCSpecial weather statement, Jun 18, 4:32 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN 432 AM CDT MON JUN 18 2018 WIZ027-028-181030- Chippewa-Eau Claire- 432 AM CDT MON JUN 18 2018 ...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED THROUGH 530 AM CDT... AN AREA OF MODERATE TO HEAVY RAIN WILL AFFECT THE FOLLOWING COUNTIES... Chippewa...Eau Claire... At 428 AM CDT...an area of moderate to heavy rain with a few embedded thunderstorms will persist over much of Chippewa and Eau Claire counties, slowly shifting to the east. Around an inch of additional rainfall can be expected through 530 AM, which may lead to localized flooding, including ponding of water on roads and filling of ditches and other low lying areas. Motorists should use extra caution as heavy rain can significantly reduce visibility. In addition, water covered roads can be difficult to see at night and vehicles at higher speeds are easily subject to hydroplaning. LOCATIONS IMPACTED INCLUDE... Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Stanley, Bloomer, Lake Wissota, Augusta, Cornell, Cadott, Fall Creek and Boyd. This includes the following highways... Interstate 94 in Wisconsin between mile markers 62 and 86. U.S. Highway 53 between mile markers 86 and 110. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4460 9162 4524 9147 4528 9093 4460 9093 TIME...MOT...LOC 0928Z 180DEG 0KT 4513 9114 4465 9120 JPC
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:05 PM CDT | Special Weather Statement | MPX | Dakota | 25 min |
| Jun 17, 7:49 PM CDT | Special Weather Statement | MPX | Washington | 26 min |
| Jun 17, 9:07 PM CDT | Special Weather Statement | MPX | Goodhue | 38 min |
| Jun 18, 2:39 AM CDT | Special Weather Statement | MPX | Dakota, Goodhue | 111 min |
| Jun 17, 8:46 PM CDT | Special Weather Statement | MPX | Eau Claire | 119 min |
| Jun 17, 9:32 PM CDT | Special Weather Statement | MPX | Pierce | 28 min |
| Jun 18, 10:31 AM CDT | River Flood Warning | MPX | Eau Claire | 4 days |
| Jun 18, 10:31 AM CDT | River Flood Warning | MPX | Chippewa, Eau Claire | 68 hr |
| Jun 18, 10:31 AM CDT | River Flood Warning | MPX | Buffalo, Pepin | 5 days |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.